MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892812250
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter.The shafts, balloon and tip were microscopically and visually examined.There was blood in the inflation lumen, guidewire lumen and balloon.The balloon was loosely folded.Microscopic examination of the balloon revealed that there was a 9mm longitudinal tear at the proximal end of the balloon.Microscopic examination presented no irregularities in the balloon material or the markerband that could have contributed to the damage.Inspection of the remainder of the device revealed no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 01-oct-2018.It was reported that crossing difficulties were encountered.Vascular access was obtained via the femoral artery.The 32 x 4mm, de novo target lesion was located in the tortuous and severely calcified left anterior descending artery.A 2.50mm x 12mm maverick²¿ balloon catheter was advanced for pre-dilatation.However, the device failed to cross the lesion.Subsequently, pre-dilatation was performed with a non-bsc balloon catheter followed by stenting and the procedure was completed.No patient complications were reported and the patient's status was good.However, returned device analysis revealed the balloon was torn circumferentially.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7998464
Report Number2134265-2018-07479
Device Sequence Number19160439
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberH7493892812250
Device Catalogue Number38928-1225
Device Lot Number21271723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1